MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Mdr report # mw5113765 was received on 16dec2022 with the following information: "mayfield head clamp not able to maintain pressure, slipped with head in pins caused laceration to scalp, increased bleeding, additional need for wound closure." additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been received with the following information: 1.Was the surgery performed with a stereotaxy device? if yes, what type of stereotaxy equipment was used (manufacturer and model number)? mayfield c clamp and base 2.How was the patient initially positioned for the surgery? patient was prone on two gel rolls in mayfield c-clamp for head positioning.Event occurred before positioning was complete.A.Was the patient repositioned at any time during the surgery? if yes, explain how the patient¿s position had changed after initial positioning had been completed? the event of mayfield pressure loss occurred post pinning of the patients head while positioning the patient for the surgery.Surgical position was not achieved before the event occurred.3.What was the length of time the product was in use before the event occurred? three minutes.4.Type of surgery? posterior cervical atlas axis c1-c2.5.Was there a delay of surgery over 30 minutes? delay of 10 minutes while patient¿s head was shaved, sutured and then repined with a different c clamp.Positioning for surgery then resumed with a different mayfield.6.Patient age and gender male, 77 years old.7.Was there a revision/medical intervention required? suture to close the laceration, re-pinning of the head.8.Please describe the injury ( length, etc.).2 inch laceration to scalp, additional wound closure to close laceration.9.How much pounds of pressure was applied? 60lbs.10.How much blood loss? 25cc.11.What action was taken after the event occurred? (e.G.Was surgery continued, replaced the device, etc.).Device removed from service, laceration sutured, patient was re-pinned and positioned for surgery again.12.Patient outcome/current condition? laceration healed, hair growing back.13.What is the lot/serial of the reported device? (b)(6).14.Please provide the courier name, tracking number and shipment date.Not sending it, yet.
 
Additional Manufacturer Narrative
Mayfield infinity xr2 skull clamp (a2114) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history records (dhr) were reviewed and found no anomalies.The definite root cause cannot be identified as the device was not returned.Based on the reported complaint, probable root cause is improper or suboptimal positioning of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16114295
Report Number3004608878-2022-00296
Device Sequence Number6802563
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer01/30/2023
02/21/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/16/2023
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown